Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 32, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Mar 18, 2021, 8:23 AM CDT for Grundy County, Tennessee. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2021, 8:23 AM CDT (13:23 UTC)
- Expired
- Mar 18, 2021, 2:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 45 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elk River near Pelham (PELT1). The gauge peaked at 11.23 ft at Mar 18, 2021, 8:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03578000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
342
WGUS84 KOHX 181323
FLSOHX
Flood Advisory
National Weather Service Nashville TN
823 AM CDT Thu Mar 18 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Elk River Near Pelham affecting Grundy County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at www.weather.gov.
TNC061-182100-
/O.NEW.KOHX.FL.Y.0032.210318T1323Z-210318T2100Z/
/PELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
823 AM CDT Thu Mar 18 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Elk River Near Pelham.
* From this morning to this afternoon.
* At 8:00 AM CDT Thursday the stage was 11.2 feet and rising.
* Action stage is 11.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 11.0 feet, Water begins to inundate low lying wooded
and agricultural areas along the river.
&&
LAT...LON 3531 8593 3532 8587 3532 8583 3529 8582
3526 8588 3528 8594
$$
CMA1 follow-up statement
072
WGUS84 KOHX 181915
FLSOHX
Flood Advisory
National Weather Service Nashville TN
215 PM CDT Thu Mar 18 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Elk River Near Pelham affecting Grundy County.
TNC061-182015-
/O.CAN.KOHX.FL.Y.0032.000000T0000Z-210318T1915Z/
/PELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
215 PM CDT Thu Mar 18 2021
...The Flood Advisory for the Elk River Near Pelham has been
cancelled...
The Flood Advisory is cancelled for
the Elk River Near Pelham.
* At 2:00 PM CDT Thursday the stage was 10.7 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to continue falling through the
remainder of the day.
&&
LAT...LON 3531 8593 3532 8587 3532 8583 3529 8582
3526 8588 3528 8594
$$
CMAWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 18, 6:54 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 18, 6:54 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 654 AM CDT Thu Mar 18 2021 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... The warm front struggled to move its way north earlier in the day yesterday, which prevented more unstable air from reaching the mid state. All of the rain earlier in the day cooled the surface as well and kept surface temperatures cooler even when the wind shift of the warm front moved through in the evening. Showers are ongoing early this morning as the upper low works its way eastward across the MS River Valley. As the upper low continues east, we are going to get a short break in rain chances later in the morning but will move back in during the late morning and afternoon. Winds will pick up as the surface pressure gradient increases behind the cold front today, so southwesterly winds around 10-20 mph and gusts up to around 30 mph will be possible during the daytime hours. As a result, the temperatures will fall from late morning through the afternoon, and high temps will be in the morning. On Friday, we will be on the backside of the upper low, and strong northerly flow will keep temps cool with highs only in the low 50s for most under drier conditions. The weekend will see an increase in temperatures as upper ridging works its way over the region. But, before that, the CAA behind the trough will bring near freezing temps across the mid state Saturday morning and even Sunday morning. High temps will be on the rise in the low 60s Saturday and upper 60s Sunday, and dry. Warming trend will continue to start the work week with highs Monday around 70 for most. Next chance for rain will move in later in the day on Tuesday with a Plains trough which has been further south over the past few model runs. Models also want to keep an active pattern through the week, with additional shortwaves bringing chances for showers and even some thunderstorms Wednesday through early Friday. Agreement between the models is low past Wednesday though, so wont put too much weight on any solution, but the active pattern should continue up to next weekend. && .AVIATION... 12Z TAF DISCUSSION. Showers will continue off an on for CSV this morning. Other sites will see vicinity showers later today. Cigs will fall in and out of IFR heights today and then likely stay low overnight tonight. Winds will be gusty around 10 to 15 knots out of the southwest throughout the taf period. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........11
Hazardous weather outlook, Mar 18, 5:21 AM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 521 AM CDT Thu Mar 18 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-191030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 521 AM CDT Thu Mar 18 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 06
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 9:07 PM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more | 3 hr |
| Mar 17, 9:54 PM CDT | Special Weather Statement | OHX | Marshall | 36 min |
| Mar 18, 5:00 AM CDT | River Flood Advisory | OHX | Bedford | 4 hr |
| Mar 18, 5:02 AM CDT | River Flood Advisory | OHX | Giles | 28 hr |
| Mar 18, 7:17 AM CDT | River Flood Advisory | OHX | Lawrence | 7 hr |
| Mar 18, 4:22 PM CDT | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 34 days |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.